Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 20, 2019, 9:21 PM MDT for Kiowa County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 9:21 PM MDT (03:21 UTC)
- Expired
- Jul 21, 2019, 12:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 119 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
326
WGUS55 KPUB 210321
FFWPUB
COC061-210615-
/O.NEW.KPUB.FF.W.0022.190721T0321Z-190721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
921 PM MDT Sat Jul 20 2019
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Central Kiowa County in southeastern Colorado...
* Until 1215 AM MDT.
* At 920 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Eads, Sweetwater Reservoir and Neenoshe Reservoir.
Additional rainfall amounts of an inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3861 10264 3832 10263 3831 10288 3836 10303
3861 10306
$$
293 follow-up statements
184
WGUS75 KPUB 210354
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
954 PM MDT Sat Jul 20 2019
COC061-210615-
/O.CON.KPUB.FF.W.0022.000000T0000Z-190721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kiowa CO-
954 PM MDT Sat Jul 20 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
CENTRAL KIOWA COUNTY...
At 953 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to four inches of rain have fallen.
Flash flooding is expected to begin shortly, or is already occurring.
Some locations that will experience flooding include...
Eads, Sweetwater Reservoir and Neenoshe Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3861 10264 3832 10263 3831 10288 3836 10303
3861 10306
$$
29503
WGUS75 KPUB 210423
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
1023 PM MDT Sat Jul 20 2019
COC061-210615-
/O.CON.KPUB.FF.W.0022.000000T0000Z-190721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kiowa CO-
1023 PM MDT Sat Jul 20 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
CENTRAL KIOWA COUNTY...
At 1019 PM MDT, Doppler radar indicated the heavy rain has moved out
of Kiowa county, and no more additional heavy rain is expected.
Light rain will continue through midnight, with only light amounts
of rain expected.
Four to five inches of rain has fallen across central Kiowa county,
especially in areas northwest of Eads. County roadways are likely
flooded, and will remain so until the early morning hours of Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3861 10264 3832 10263 3831 10288 3836 10303
3861 10306
$$
Hodanish817
WGUS75 KPUB 210614
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
1214 AM MDT Sun Jul 21 2019
COC061-210623-
/O.EXP.KPUB.FF.W.0022.000000T0000Z-190721T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kiowa CO-
1214 AM MDT Sun Jul 21 2019
...THE FLASH FLOOD WARNING FOR CENTRAL KIOWA COUNTY WILL EXPIRE AT
1215 AM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3861 10264 3832 10263 3831 10288 3836 10303
3861 10306
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:14 PM MDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jul 20, 3:14 PM MDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 314 PM MDT Sat Jul 20 2019 .SHORT TERM...(This evening through Sunday) Issued at 314 PM MDT Sat Jul 20 2019 Currently... A subtle shortwave trough is advancing northeast across central Colorado while a surface low deepens over southeast Colorado. Increased mid-upper level moisture accompanies the shortwave as TPW values are on the rise, just increasing above normal along the Continental Divide. At the same time, northerly surge on the backside of the surface low is gradually increasing surface dew points across the Southeast Colorado plains. Increasing moisture to go along with strong heating and subtle upper forcing has led to the development of scattered to widespread showers and weak thunderstorms across the high terrain early this afternoon. Activity is just starting to expand east to the I-25 corridor, including strong to low-end severe storms. Temperatures are around 100 across much of the plains, and 80s to 90s in the high valleys. Tonight... Dew points will continue to increase across the plains under continued northerly/northeasterly flow. This increase in moisture along with steep lapse rates will yield favorable CAPE (2000+ ML) across all of the southeast plains by early evening. Deep layer shear will be marginal, with around 30 knots north of HWY 50, decreasing to 20 knots near the CO/NM border. Given upper forcing, abundant deep moisture, and only marginal deep layer shear, expect multicellular thunderstorms to be the dominant storm mode as activity spreads east to the I-25 corridor and the rest of the eastern plains. Hi-res guidance has been consistent in producing a line of strong storms with UH tracks developing early this evening and sweeping east across the plains. Expect the primary storm threat with storms to be damaging wind gusts, but hail to the size of quarters or so will also be possible, especially early on. Frequent cloud to ground lightning, and locally heavy rainfall, are also expected hazards. Given these factors, have collaborated with SPC to issue a Severe Thunderstorm Watch (533) for all of the southeast plains until 11 PM. By then, storms will be weakening and exiting the far eastern plains as the atmosphere stabilizes well behind the front and after dark. Storm activity over the mountains will remain sub-severe given an overall lack of moisture and instability, and mostly done after 9 PM. Tomorrow... The upper ridge will center itself over the central NM/AZ border and build over the southwest US into the Great Basin. This will cause flow over Colorado to become more northwesterly, and weaken. Abundant moisture will continue to wrap around the high and over Colorado, while at the same time easterly low level flow will driving moisture across the plains and into the eastern mountains. Given these factors, scattered thunderstorms are expected to develop across most of the high terrain during the afternoon, including widespread coverage over the eastern mountains by late afternoon. With the ridge just starting to build, northwest flow will still be enough to push storms east onto the eastern plains. Outflow boundary development will also aid storm development further east. Well above normal TPW means locally heavy rainfall will be possible with this activity, with flash flood opportunities over recent burn scars and urban areas. CAPE will be moderate, but weak shear should limit storm strength to strong to low-end severe. .LONG TERM...(Sunday night through Saturday) Issued at 314 PM MDT Sat Jul 20 2019 .Sunday Night...Models continue to focus the best chances of precipitation over the eastern mountains and along the Colorado/New Mexico border, behind the secondary surge of lower level moisture on the plains. Have some concerns with convective parameterization overdoing the QPF, but 3km NAM models still focus precipitation in these regions. There is also a threat for flash flooding over the burn scars with higher precipitable waters and lower level northeast flow tending to focus convection over the mountains. Shear is light so not anticipating much of a severe threat. .Monday...Surface high pressure moves onto the high plains with upper high over the Four Corners region. Atmosphere looks capped over much of the eastern plains with forecast highs around 80 while dew points remain in the 50s. Thunderstorms chances will be the highest over the mountains with the elevated surface heating and pooling of moisture from the east. With weak northerly flow aloft, storms will have difficulty moving off of the mountains. Will once again have to watch for flash flooding on local burn scars. .Tuesday through Saturday...Upper high over the Four Corners region gradually shifts to the south. Monsoon moisture continues to flow into the region from the west. Over the eastern plains, surface high moves to the east and is replaced by weak surface flow. Subtle features will determine favored location and amount of convection each day, and these are tough to predict this far out. Anticipate diurnal convection each day with the best chances for precipitation over and near the mountains. Temperatures will return to more seasonal values. A trough passing to the north at the end of the week could bring an increase in low level moisture for the weekend, with weak upslope flow developing. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 314 PM MDT Sat Jul 20 2019 Showers and thunderstorms are expected over or near the TAF sites this evening and again tomorrow afternoon. KCOS and KPUB will see periodic showers and thunderstorms move over the sites between 22Z and 03Z tonight, while activity should only move through the vicinity of KALS. Winds will remain breezy to gusty out of the north at KPUB and KCOS, and west at KALS, through the early evening, becoming light later this evening. Showers and thunderstorms look likely again tomorrow at KCOS and KPUB, mainly after 4 PM. VFR conditions are expected most of the time at the TAF sites, though brief periods of MVFR may occur under heavy rain. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LINE LONG TERM...PGW AVIATION...LINE
Hazardous weather outlook, Jul 20, 12:08 PM MDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1208 PM MDT Sat Jul 20 2019 COZ058>089-093>099-211815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1208 PM MDT Sat Jul 20 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will develop over the higher terrain by midday, then increase in coverage and intensity across the Interstate 25 corridor and the eastern plains through the afternoon and evening. Lightning, wind gusts up to 50 mph and periods of locally heavy rain will be possible with these storms, and area burn scars will need to be monitored for potential flash flooding. A few of the storms over the plains may become severe with wind gusts in excess of 60 mph and hail to around the size of quarters. The best chance for severe thunderstorm activity will be generally along and north of Highway 50. .DAYS TWO THROUGH SEVEN...Sunday through Friday Cooler temperatures in combination with scattered to numerous primarily afternoon and evening showers and thunderstorms, favoring higher terrain locations will be possible each day from Sunday into Friday. The primary threats with thunderstorms will be locally heavy rainfall, lightning, and wind gusts around 50 mph. The risk for flash flooding on recent burn scars such as Spring, Junkins and Hayden Pass will be elevated, initially from Sunday into Monday as upslope flow brings increasing moisture to the region, which will fuel thunderstorm development. In addition, any stronger storms will be capable of generating hail to around the size of nickels at times. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast plains this afternoon and evening. 12/12
In the hours before
Local storm report, Jul 20, 7:03 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD PUEBLO 38.30N 104.61W
07/20/2019 PUEBLO CO FIRE DEPT/RESCUE
FLASH FLOODING ON 29TH UNDER I-25.
&&Local storm report, Jul 20, 7:04 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
704 PM MDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 2 SSE PUEBLO 38.27N 104.61W
07/20/2019 PUEBLO CO FIRE DEPT/RESCUE
FLASH FLOODING AT SANTA FE AND CITY CENTER.
&&Local storm report, Jul 20, 7:29 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG SUGAR CITY 38.23N 103.66W
07/20/2019 CROWLEY CO STORM CHASER
EXTENSIVE TREE DEBRIS THROUGH TOWN.
ESTIMATED SIZE OF BRANCHES UP TO 8 INCHES IN
DIAMETER.
&&Local storm report, Jul 20, 7:30 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 2 SSE PUEBLO 38.27N 104.61W
07/20/2019 PUEBLO CO FIRE DEPT/RESCUE
FLASH FLOODING AT SANTA FE AND CITY CENTER.
0700 PM FLASH FLOOD PUEBLO 38.30N 104.61W
07/20/2019 PUEBLO CO FIRE DEPT/RESCUE
FLASH FLOODING ON 29TH UNDER I-25.
0650 PM FLASH FLOOD 2 NW BLENDE 38.26N 104.61W
07/20/2019 PUEBLO CO TRAINED SPOTTER
CAR COMPLETELY SUBMERGED IN WATER.
0630 PM FLASH FLOOD 2 W BLENDE 38.24N 104.61W
07/20/2019 PUEBLO CO NWS EMPLOYEE
EXTENSIVE FLOODING ON I-25 AT CENTRAL AVE. 6
INCHES IS THE SHALLOWEST DEPTH IN THE AREA.
0600 PM FLASH FLOOD 3 W BLENDE 38.24N 104.62W
07/20/2019 PUEBLO CO NWS EMPLOYEE
NORTHERN AVE FLOODED FROM I-25 TO PRAIRIE
AVE. WATER IS AT LEAST AS HIGH AS THE CURBS.
0557 PM HEAVY RAIN 9 SW AVONDALE 38.14N 104.46W
07/20/2019 M1.34 INCH PUEBLO CO TRAINED SPOTTER
0547 PM FLASH FLOOD 1 S PUEBLO 38.28N 104.62W
07/20/2019 PUEBLO CO TRAINED SPOTTER
UP TO 6 INCHES OF WATER ON AREA ROADS.
0530 PM FLASH FLOOD 2 N BLENDE 38.28N 104.57W
07/20/2019 PUEBLO CO TRAINED SPOTTER
STREET FLOODING INCREASING.
0520 PM TSTM WND GST 5 NE BLENDE 38.30N 104.50W
07/20/2019 M62 MPH PUEBLO CO ASOS
0503 PM HAIL 2 WNW BLENDE 38.25N 104.62W
07/20/2019 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0503 PM FLASH FLOOD 2 WNW BLENDE 38.25N 104.62W
07/20/2019 PUEBLO CO TRAINED SPOTTER
REPORTED SIGNIFICANT FLOODING IN THE AREA.
0500 PM HAIL 5 WSW BLENDE 38.22N 104.66W
07/20/2019 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0458 PM HAIL 2 N BLENDE 38.28N 104.57W
07/20/2019 M1.00 INCH PUEBLO CO TRAINED SPOTTER
HEAVY RAIN AND STRONG WINDS.
0457 PM HAIL 2 WNW BLENDE 38.26N 104.61W
07/20/2019 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0455 PM HAIL 5 WSW BLENDE 38.23N 104.66W
07/20/2019 E1.00 INCH PUEBLO CO TRAINED SPOTTER
0452 PM HAIL 4 ESE PUEBLO RESERVOIR 38.24N 104.67W
07/20/2019 M1.25 INCH PUEBLO CO NWS EMPLOYEE
0452 PM HAIL 1 S PUEBLO WEST 38.30N 104.76W
07/20/2019 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0447 PM HAIL 5 ESE PUEBLO RESERVOIR 38.22N 104.66W
07/20/2019 E1.00 INCH PUEBLO CO TRAINED SPOTTER
0515 PM TSTM WND DMG 5 SE PETERSON AFB 38.78N 104.64W
07/20/2019 EL PASO CO NWS EMPLOYEE
LIVE TREE DOWNED OVER ROAD.
0510 PM HEAVY RAIN 4 NW PETERSON AFB 38.88N 104.74W
07/20/2019 M1.25 INCH EL PASO CO TRAINED SPOTTER
LIGHT RAIN CONTINUES.
0506 PM TSTM WND DMG 4 SE PETERSON AFB 38.79N 104.65W
07/20/2019 EL PASO CO NWS EMPLOYEE
FEW TREES DOWN.
0505 PM HEAVY RAIN 2 NW COLORADO SPRINGS 38.85N 104.85W
07/20/2019 M0.79 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL WITH 0.60 INCHES FALLING IN 15
MINUTES (415 PM TO 430 PM).
0453 PM HEAVY RAIN 2 NW PETERSON AFB 38.85N 104.73W
07/20/2019 M1.00 INCH EL PASO CO PUBLIC
0449 PM HEAVY RAIN 2 N COLORADO SPRINGS 38.85N 104.82W
07/20/2019 M1.00 INCH EL PASO CO COCORAHS
1 INCH OF RAIN IN 30 MINUTES. STREET
FLOODING.
0440 PM HEAVY RAIN 2 NW PETERSON AFB 38.85N 104.73W
07/20/2019 M0.60 INCH EL PASO CO TRAINED SPOTTER
IN PAST 15 MINUTES. STILL RAINING HEAVY.
0440 PM FLASH FLOOD 4 NNE MANITOU SPRINGS 38.91N 104.87W
07/20/2019 EL PASO CO TRAINED SPOTTER
6-8 INCHES OF MUDDY WATER RUNNING DOWN AREA
ROADS (STONERIDGE, FLYING W, CENTENNIAL).
0437 PM TSTM WND GST 1 SE PETERSON AFB 38.82N 104.68W
07/20/2019 M70 MPH EL PASO CO ASOS
ASOS STATION KCOS COLORADO SPRINGS AIRPORT.
0430 PM FLASH FLOOD 6 SSE AIR FORCE ACADEMY 38.93N 104.81W
07/20/2019 EL PASO CO PUBLIC
HEAVY RAIN FALLING AND 8-10 INCHES OF WATER
ON I-25 AND WOODMAN ON-RAMP.
0430 PM TSTM WND GST 1 SSE PETERSON AFB 38.82N 104.69W
07/20/2019 M59 MPH EL PASO CO ASOS
0430 PM HAIL 3 N COLORADO SPRINGS 38.88N 104.83W
07/20/2019 M1.00 INCH EL PASO CO PUBLIC
0425 PM TSTM WND DMG 3 NNW PETERSON AFB 38.87N 104.73W
07/20/2019 EL PASO CO TRAINED SPOTTER
2 INCH TREE BRANCHES DOWN.
0727 PM TSTM WND DMG SUGAR CITY 38.23N 103.66W
07/20/2019 CROWLEY CO STORM CHASER
EXTENSIVE TREE DEBRIS THROUGH TOWN.
ESTIMATED SIZE OF BRANCHES UP TO 8 INCHES IN
DIAMETER.
&&Local storm report, Jul 20, 8:02 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 4 S CHERAW 38.05N 103.52W
07/20/2019 M66 MPH OTERO CO ASOS
ASOS STATION KLHX LA JUNTA AIRPORT.
&&Special weather statement, Jul 20, 8:34 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
834 PM MDT Sat Jul 20 2019
COZ095>098-210315-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
834 PM MDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS...EASTERN KIOWA
AND NORTHEASTERN BENT COUNTIES UNTIL 915 PM MDT...
At 832 PM MDT, Doppler radar was tracking a strong thunderstorm near
Queens Reservoir, or 10 miles north of Lamar, moving east at 30 mph.
Other strong storms were noted over central and eastern Kiowa county
and areas from Lamar eastward to the Colorado and Kansas state line.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lamar, Holly, Eads, Granada, Wiley, Sheridan Lake, Hartman,
Chivington, Brandon, Towner, Bristol, Sweetwater Reservoir, Neenoshe
Reservoir, Neegronda Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
LAT...LON 3795 10273 3852 10297 3862 10249 3862 10205
3796 10205
TIME...MOT...LOC 0232Z 251DEG 28KT 3824 10266
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 65 min |
| Jul 20, 6:18 PM MDT | Special Weather Statement | PUB | Otero | 27 min |
| Jul 20, 6:39 PM MDT | Tornado Warning | PUB | Crowley | 36 min |
| Jul 20, 7:17 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero, Prowers | 28 min |
| Jul 20, 7:41 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 34 min |
| Jul 20, 8:08 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 22 min |
| Jul 20, 8:34 PM MDT | Special Weather Statement | PUB | Kiowa, Prowers | 41 min |
| Jul 20, 8:41 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| Jul 20, 8:53 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 37 min |
| Jul 21, 3:51 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 22 hr |
| Jul 21, 2:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jul 21, 2:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 21, 2:50 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jul 21, 3:17 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jul 21, 3:42 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jul 21, 3:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 21, 3:47 PM MDT | Areal Flood Advisory | PUB | El Paso | 118 min |
| Jul 21, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jul 21, 4:42 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jul 21, 5:14 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 21, 5:31 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Jul 21, 5:33 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jul 21, 5:36 PM MDT | Areal Flood Advisory | PUB | El Paso | 55 min |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.